Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 108, NWS New York, NY

December 31, 2012

NWS New York, NY issued this small craft advisory at Dec 31, 2012, 12:08 AM EST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2012, 12:08 AM EST (05:08 UTC)
Expired
Jan 2, 2013, 6:00 AM EST
In force
54 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WHUS71 KOKX 310508
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1208 AM EST MON DEC 31 2012

...GUSTY WESTERLY FLOW TO CONTINUE INTO MONDAY...

ANZ335-338-345-311100-
/O.EXP.KOKX.GL.W.0027.000000T0000Z-121231T0500Z/
/O.NEW.KOKX.SC.Y.0108.121231T0508Z-121231T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1208 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING.

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  SOUTH SHORE BAYS. 

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL GRADUALLY RAMP DOWN THROUGH DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-311315-
/O.EXP.KOKX.GL.W.0027.000000T0000Z-121231T0500Z/
/O.NEW.KOKX.SC.Y.0108.121231T0508Z-121231T1600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1208 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS
  BAYS.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET ON EASTERN LONG ISLAND SOUND.

* TIMING...WINDS WILL GRADUALLY RAMP DOWN THROUGH THE MORNING
  HOURS...WITH THE STRONGEST WINDS AND HIGHEST SEAS BEFORE
  DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-311315-
/O.EXP.KOKX.GL.W.0027.000000T0000Z-121231T0500Z/
/O.NEW.KOKX.SC.Y.0108.121231T0508Z-121231T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1208 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT AND
  OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING THE
  HOURS PRIOR TO DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
746 
WHUS71 KOKX 310850
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
350 AM EST MON DEC 31 2012

...STRONG WESTERLY FLOW TO CONTINUE INTO TUESDAY...

ANZ335-338-345-311000-
/O.CAN.KOKX.SC.Y.0108.000000T0000Z-121231T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
350 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ330-340-312115-
/O.EXT.KOKX.SC.Y.0108.000000T0000Z-130101T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
350 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS 
  BAYS.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-312115-
/O.EXT.KOKX.SC.Y.0108.000000T0000Z-130101T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
350 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET AND
  OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-312115-
/O.EXT.KOKX.SC.Y.0108.000000T0000Z-130101T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
350 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT
  AND OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
243 
WHUS71 KOKX 311132
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
632 AM EST MON DEC 31 2012

...STRONG WESTERLY FLOW TO CONTINUE INTO TUESDAY...

ANZ330-340-312100-
/O.CON.KOKX.SC.Y.0108.000000T0000Z-130101T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
632 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS 
  BAYS.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-312100-
/O.CON.KOKX.SC.Y.0108.000000T0000Z-130101T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
632 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET 
  AND OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-312100-
/O.CON.KOKX.SC.Y.0108.000000T0000Z-130101T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
632 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK 
  POINT AND OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
932 
WHUS71 KOKX 312038
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EST MON DEC 31 2012

...STRONG WESTERLY FLOW TO CONTINUE INTO TUESDAY NIGHT...

ANZ350-353-010500-
/O.EXT.KOKX.SC.Y.0108.000000T0000Z-130102T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
338 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK 
  POINT AND OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-010500-
/O.CON.KOKX.SC.Y.0108.000000T0000Z-130101T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
338 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS 
  BAYS.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET...MAINLY ACROSS THE LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-010500-
/O.CON.KOKX.SC.Y.0108.000000T0000Z-130101T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET 
  AND OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING..STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 9:50 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 30, 9:50 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
950 PM EST SUN DEC 30 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS OVERNIGHT AND WILL PERSIST INTO THE BEGINNING
OF THE WEEK. A LOW TRACKS NORTH OF THE GREAT LAKES MONDAY INTO
MONDAY NIGHT BRINGING AN ARCTIC FRONT THROUGH TUESDAY INTO
TUESDAY NIGHT. HIGH PRESSURE BUILDS IN BRIEFLY IN THE WAKE...WITH
MULTIPLE WEAK COLD FRONTS IMPACTING THE NORTHEAST FOR THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ADJUSTED HOURLY TEMPERATURES AND DEW POINTS...MAINLY UPWARD A
COUPLE OF DEGREES AS WINDS KEEPING ATMOSPHERE WELL MIXED.
TEMPERATURES BEGIN TO DROP OFF AFTER 06Z AS WINDS AND GUSTS
SUBSIDE AND DECOUPLING OCCURS. OTHERWISE DRY FORECAST ON TRACK FOR
THE OVERNIGHT.

AN SPS HAS BEEN ISSUED TO ADDRESS CONCERNS OF BLACK ICE. BLACK
ICE CONDITIONS WILL MOST LIKELY OCCUR OVER THE AREAS THAT RECEIVED
THE MOST SNOW WITH THE LAST STORM...SOUTHERN CT. SOUTHERN
FAIRFIELD WAS LEFT OUT BECAUSE THEY DID NOT RECEIVE AS MUCH SNOW
AS THE REST OF CT.

THE SURFACE LOW CONTINUES TO TRACK THROUGH THE CANADIAN MARITIMES
AND STRENGTHEN SLIGHTLY. AS THE PARENT UPPER TROUGH MOVES
EAST...CLOUDS WILL DECREASE FROM WEST TO EAST AS HIGH PRESSURE AND
RIDGING BUILDS IN FROM THE WEST. THIS WILL RESULT IN MOSTLY CLEAR
SKIES OVERNIGHT.

TEMPERATURES TONIGHT ARE GOING TO BE TRICKY. THE NEW 12Z GUIDANCE
HAS COME IN A BIT WARMER THAN PREVIOUS FORECAST...POSSIBLY DUE TO
THE WARMER TEMPS TODAY. WITH SKIES CLEARING OUT AND WINDS
DIMINISHING...THERE IS A CHANCE FOR TEMPERATURES TO BE MUCH COOLER
THAN GUIDANCE DUE TO RADIATIONAL COOLING. HOWEVER...WINDS WILL
LIKELY NOT DIMINISH ENOUGH TO PROVIDE THESE OPTIMAL COOLING
CONDITIONS AT LEAST UNTIL THE EARLY MORNING HOURS. THEREFORE HAVE
TAKEN A BLEND OF THE WARMER MAV/METS WITH OUR PREVIOUS COOLER
FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE AND RELATIVELY ZONAL FLOW ALOFT WILL KEEP THE AREA DRY
THROUGH THE DAY ON MONDAY. HIGH CLOUDS WILL BE ON THE INCREASE IN
THE MORNING...SPILLING OVER A WEAK UPPER RIDGE. MONDAY AFTERNOON AN
UPPER TROUGH DIGS INTO THE UPPER MIDWEST AND MOVES EAST. A BROAD
SURFACE LOW FORMS IN RESPONSE JUST NORTH OF THE GREAT LAKES. THE LOW
WEAKENS CONSIDERABLY AS IT MOVES TOWARDS THE AREA BUT A WEAK ARCTIC
FRONT WILL BE ABLE TO PUSH SOUTH ACROSS THE AREA. AT THE SAME
TIME...A STRONG...180-200KT...UPPER LEVEL JET STREAK ORIENTS ITSELF
NEAR THE AREA KEEPING THE CWA IN THE LEFT EXIT REGION. JUST ENOUGH
MOISTURE WILL STREAM UP FROM THE SOUTHERN STREAM TROUGH OVER THE
MIDWEST TO ALLOW FOR SOME FLURRIES OR LIGHT SNOW TO DEVELOP. ALL
GUIDANCE HINTING AT THIS LIGHT PRECIP...MOSTLY OVER THE WARMER
WATERS. BECAUSE OF THE COVERAGE AND LOCATION DIFFERENCES...STILL DID
NOT GO MORE THAN SLIGHT CHANCE POPS EXCEPT FOR THE SOUTH SHORE OF LI
AND THE OCEAN WATERS WHERE THERE IS CHANCE POPS EARLY TUESDAY
MORNING.

WINDS WILL CONTINUE TO BE GUSTY ON MONDAY AS THE PRESSURE GRADIENT
FROM THE DEPARTING LOW AND APPROACHING HIGH STILL EXISTS. IT WILL
WEAKEN THROUGHOUT THE DAY BUT WINDS WILL STAY ELEVATED DUE TO THE
APPROACHING ARCTIC FRONT.

TEMPERATURES WARM UP A FEW DEGREES DURING THE DAY MONDAY AS A
SOUTHWEST WIND AND WAA DEVELOPS...TO NEAR NORMAL VALUES. WITH
ABUNDANT CLOUD COVER AND A BREEZY WIND...LOWS MONDAY NIGHT WILL BE
ABLE TO STAY JUST ABOVE NORMAL VALUES.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
RELATIVELY QUIET WEATHER FOR THIS TIME PERIOD AS WEAK COLD FRONTS
MOVE THROUGH. AN UPPER LEVEL TROUGH WILL MOVE INTO THE UPPER
MID-WEST FROM SOUTHERN CANADA BY TUESDAY...AND WILL MOVE OVER THE
AREA TUESDAY NIGHT. THIS WILL PUSH A WEAK COLD FRONT THROUGH LATE ON
TUESDAY. LITTLE IF ANY PRECIPITATION IS EXPECTED. A CLIPPER SYSTEM
DIVES OUT OF CANADA AND TREKS EAST OVER THE GREAT LAKES WEDNESDAY
INTO THURSDAY ALONG AN APPROACHING COLD FRONT WEDNESDAY INTO
THURSDAY. ANOTHER UPPER LEVEL TROUGH WILL ALSO DIVE SOUTH OVER THE
UPPER MID-WEST ON WEDNESDAY....BUT MUCH OF THE ENERGY HEADS SOUTH
INTO THE CENTRAL PLAINS...WHILE THE PIECE OF THE UPPER TROUGH
ASSOCIATED WITH THE CLIPPER SYSTEM DEAMPLIFIES ACROSS THE GREAT
LAKES. THE AFOREMENTIONED COLD FRONT WILL APPROACH FROM THE NORTH
AND WILL REMAIN IN THE VICINITY THROUGH THURSDAY. BUT WITH THE LACK
OF ANY LIFT AND MOISTURE SOURCES EFFECTIVELY CUT OFF...NOT MUCH IN
THE WAY OF PRECIPITATION IS EXPECTED. LAKE EFFECT SNOW WILL START UP
WEDNESDAY FROM THE COLD AIR OUTBREAK. SOME LAKE EFFECT SNOW COULD
MAKE ITS WAY INTO ORANGE COUNTY. ANOTHER CLIPPER SYSTEM AND
ASSOCIATED COLD FRONT WILL APPROACH OVER THE WEEKEND. GFS IS MUCH
MORE PROGRESSIVE...TRACKING THE LOW WELL NORTH AND EAST OF THE AREA
LATE FRIDAY WITH THE COLD FRONT MOVING THROUGH FRIDAY NIGHT. THE
ECMWF IS SLOWER...NOT BRING THE FRONT THROUGH UNTIL LATE SUNDAY. IN
EITHER CASE...THIS SYSTEM WILL ALSO BE WEAK...AND NO POPS WERE
INTRODUCED AT THIS TIME.

THE BIG STORY IN THIS PERIOD WILL BE THE COLD TEMPERATURES. IN
FACT...THIS WILL BE THE COLDEST AIR OF THE SEASON THUS FAR. 850
TEMPS WILL RANGE FROM -5 TO -13 FROM WEDNESDAY THROUGH FRIDAY. THIS
WILL TRANSLATE TO HIGHS NOT GETTING ABOVE FREEZING ON
WEDNESDAY...AND NOT GETTING OUT OF THE 20S FOR THURSDAY AND FRIDAY.
THE COLDEST LOWS SHOULD OCCUR OVER SOUTHEASTERN CT...WHERE THERE
SHOULD STILL BE SOME SNOW PACK DURING THIS OUTBREAK. WIND CHILL
VALUES WILL RANGE FROM THE SINGLE DIGITS ABOVE ZERO TO TEENS ABOVE
ZERO. TEMPERATURES WILL WARM BY THE WEEKEND. DUE TO DIFFERENCES IN
MODEL SOLUTIONS...BLENDED ECMWF AND GFS FOR SUNDAY. BUT SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE BUILDS TOWARD THE TERMINALS TONIGHT AND THEN SOUTH OF
THE AREA MONDAY AS LOW PRESSURE TRACKS TO THE NORTH OF THE GREAT
LAKES.

VFR THROUGH THE FORECAST PERIOD.

STRONG AND GUSTY NW WINDS CONTINUE THROUGH THE LATE EVENING HOURS
WITH PEAK GUSTS 25 TO 30 KTS. WINDS AND GUSTS DIMINISH AFTER 03Z
AND BECOME MORE WESTERLY WITH GUSTS SUBSIDING BY 07Z.

WESTERLY WINDS CONTINUE MONDAY AND BY LATE MORNING INTO MID
AFTERNOON THERE MAY BE AN OCCASIONAL GUST UP TO 20 KT. FREQUENCY AND
CONFIDENCE IN THE OCCURRENCE OF THE GUSTS NOT HIGH ENOUGH TO MENTION
IN THE TERMINALS AT THIS TIME.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.MONDAY NIGHT...VFR WITH A PASSING FLURRY POSSIBLE.
.TUESDAY-FRIDAY...VFR.

&&

.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.

WINDS AND GUSTS ARE SLOWLY COMING DOWN WITH BORDERLINE GUSTS AT
THE CENTRAL LONG ISLAND SOUND BUOY AND 44065. TIMING OF THE GALE
WARNING ON ALL THE FORECAST WATERS STILL LOOKS OKAY...MAYBE A
LITTLE LONG...CONSIDERING CURRENT TRENDS AND GUIDANCE. WAVES
RUNNING A LITTLE HIGHER THAN FORECAST AND RAISED ABOUT A FOOT
MOSTLY ACROSS THE OUTER OCEAN WATERS.

AFTER THE GALE WARNING EXPIRES A SCA WILL BE NEEDED AS WINDS ARE
STILL EXPECTED TO GUST ABOVE 25 KT THROUGH MONDAY MORNING ON LONG
ISLAND SOUND AND THROUGH TUESDAY MORNING ON THE OCEAN. WITH THE
APPROACH OF A COLD FRONT MONDAY EVENING...GALE CONDITIONS MAY
AGAIN OCCUR OVER THE OCEAN WATERS. SEAS WILL REMAIN AT 6-8 FT OVER
THE OCEAN AND 2-4 FT ON THE SOUND THROUGH TONIGHT. THEY DIMINISH
BRIEFLY DURING THE DAY MONDAY AND INCREASE AGAIN MONDAY EVENING.

A PROLONGED PERIOD OF STRONG NORTHWESTERLY FLOW COULD KEEP WINDS
ABOVE 25 KTS FOR MUCH OF THE LONG TERM PERIOD...ESPECIALLY DURING
THE DAY. HOWEVER...THE FLOW WILL BE OFFSHORE...AND WAVES ABOVE 5 FT
ARE NOT EXPECTED. WEDNESDAY AND THURSDAY MAY BE THE ONLY EXCEPTION
WHERE THE PRESSURE GRADIENT RELAXES ENOUGH FOR WINDS TO COME DOWN
BELOW 25 KT.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE COMING WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-340-
     345-350-353-355.

&&
Hazardous weather outlook, Dec 30, 7:04 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
704 PM EST SUN DEC 30 2012

CTZ009-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010015-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
704 PM EST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-010015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
704 PM EST SUN DEC 30 2012

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-010>012-010015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
704 PM EST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

TEMPERATURE HAVE DROPPED TO BELOW FREEZING...ALLOWING ANY MELTED
SNOW TO REFREEZE. MOTORISTS AND PEDESTRIANS SHOULD USE CAUTION
WHEN VENTURING OUTSIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 30, 6:45 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EST SUN DEC 30 2012

CTZ005>008-010>012-311145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
645 PM EST SUN DEC 30 2012

TEMPERATURES HAVE FALLEN BELOW FREEZING. ANY SNOW THAT HAS MELTED
WILL REFREEZE...ESPECIALLY ON ANY UNTREATED ROADWAYS. MOTORISTS
AND PEDESTRIANS SHOULD USE CAUTION WHEN VENTURING OUT TONIGHT.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.